Alert archive / Georgia / Snow Advisories in 2006
Snow Advisory 1, NWS Atlanta, GA
NWS Atlanta, GA issued this snow advisory at Feb 5, 2006, 7:32 PM EST for 6 counties in Georgia. It took effect at Feb 6, 2006, 8:00 AM EST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Feb 5, 2006, 7:32 PM EST (00:32 UTC)
- In effect from
- Feb 6, 2006, 8:00 AM EST
- Expired
- Feb 6, 2006, 2:22 AM EST
- In force
- Issued by
- NWS Atlanta, GA
Counties Fannin County, GA, Gilmer County, GA, Lumpkin County, GA, Towns County, GA, Union County, GA, White County, GA
The radar
The Atlanta radar (KFFC), 162 km from the middle of the area, began a volume at 00:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 0.5 hours before the alert went out and 160 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2132 m above ground
- 0-6 km bulk shear
- 82 kt
- 0-1 km storm-relative helicity
- 75 m²/s²
- 0-3 km storm-relative helicity
- 92 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS42 KFFC 060032 WSWFFC URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE PEACHTREE CITY GA 732 PM EST SUN FEB 5 2006 GAZ006>009-015-016-060845- /O.CAN.KFFC.WW.Y.0001.060206T1100Z-060206T2100Z/ /O.NEW.KFFC.SN.Y.0001.060206T1300Z-060207T0500Z/ FANNIN-GILMER-UNION-TOWNS-LUMPKIN-WHITE- INCLUDING THE CITIES OF...DAHLONEGA...CLEVELAND 732 PM EST SUN FEB 5 2006 ...WINTER WEATHER ADVISORY IS CANCELLED... ...SNOW ADVISORY IN EFFECT FROM 8 AM MONDAY TO MIDNIGHT EST MONDAY NIGHT... THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A SNOW ADVISORY...WHICH IS IN EFFECT FROM 8 AM MONDAY TO MIDNIGHT EST MONDAY NIGHT. A STRONG UPPER LEVEL DISTURBANCE WILL MOVE FROM THE MIDWEST TOWARD GEORGIA LATE TONIGHT AND MONDAY BRINGING PRECIPITATION TO THE REGION. WITH A CANADIAN AIR MASS IN PLACE...THE PRECIPITATION WILL BEGIN AS SNOW SHORTLY AFTER DAYBREAK MONDAY AND CONTINUE THROUGHOUT MUCH OF THE DAY. THE HEAVIEST SNOW WILL LIKELY OCCUR DURING THE AFTERNOON. TEMPERATURES WILL BE NEAR OR JUST BELOW FREEZING IN THE MORNING...SLOWLY RISING TO THE MID OR UPPER 30S BY LATE AFTERNOON. THERE IS A POSSIBILITY THAT THE PRECIPITATION MAY MIX WITH RAIN LATE IN THE DAY. SNOW ACCUMULATIONS OF UP TO TWO INCHES WILL BE POSSIBLE DURING THE DAY MONDAY ACROSS THE NORTHEAST GEORGIA MOUNTAIN COUNTIES...ESPECIALLY NORTHEAST OF A LINE FROM BLUE RIDGE...TO ELLIJAY...TO DAHLONEGA...TO CLEVELAND. BECAUSE OF RECENT WARM TEMPERATURES...SNOW ACCUMULATIONS WILL BE LARGELY ON GRASSY SURFACES...BRIDGES..AND OVERPASSES. HOWEVER...ELEVATIONS ABOVE 2500 FEET MAY SEE SOME ACCUMULATION ON ROADWAYS. A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$ GAZ001>005-011-012-019-020-060845- /O.EXT.KFFC.WW.Y.0001.060206T1100Z-060206T2300Z/ DADE-WALKER-CATOOSA-WHITFIELD-MURRAY-CHATTOOGA-GORDON-FLOYD- BARTOW- INCLUDING THE CITIES OF...CALHOUN...ROME...CARTERSVILLE 732 PM EST SUN FEB 5 2006 ...WINTER WEATHER ADVISORY NOW IN EFFECT FROM 6 AM TO 6 PM EST MONDAY... THE WINTER WEATHER ADVISORY IS NOW IN EFFECT FROM 6 AM TO 6 PM EST MONDAY. A STRONG UPPER LEVEL DISTURBANCE WILL MOVE FROM THE MIDWEST TOWARD GEORGIA LATE TONIGHT AND MONDAY BRINGING PRECIPITATION TO THE REGION. WITH A CANADIAN AIR MASS IN PLACE...THE PRECIPITATION WILL BEGIN AS SNOW SHORTLY AROUND DAYBREAK MONDAY AND CONTINUE THROUGH THE MORNING HOURS...MIXING WITH AND POSSIBLY CHANGING TO RAIN DURING THE AFTERNOON. TEMPERATURES AT DAYBREAK WILL BE NEAR OR JUST BELOW FREEZING...RISING TO NEAR 40 DEGREES DURING THE AFTERNOON. SOME SLEET MAY MIX WITH THE SNOW IN THE LATE MORNING AND EARLY AFTERNOON. SNOW ACCUMULATIONS OF UP TO ONE INCH WILL BE POSSIBLE BEFORE THE PRECIPITATION MIXES WITH OR CHANGES TO RAIN DURING THE AFTERNOON. THE MOST LIKELY AREAS FOR SNOW ACCUMULATION WILL BE NORTH OF A LINE FROM SUMMERVILLE TO CALHOUN. SOUTH OF THIS AREA...SNOW ACCUMULATIONS SHOULD BE LESS THAN ONE INCH. A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW OR SLEET WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$ GAZ013-014-021>024-060845- /O.EXT.KFFC.WW.Y.0001.060206T1300Z-060207T0500Z/ PICKENS-DAWSON-CHEROKEE-FORSYTH-HALL-BANKS- INCLUDING THE CITY OF...GAINESVILLE 732 PM EST SUN FEB 5 2006 ...WINTER WEATHER ADVISORY NOW IN EFFECT FROM 8 AM MONDAY TO MIDNIGHT EST MONDAY NIGHT... A STRONG UPPER LEVEL DISTURBANCE WILL MOVE FROM THE MIDWEST TOWARD GEORGIA LATE TONIGHT AND MONDAY BRINGING PRECIPITATION TO THE REGION. WITH A CANADIAN AIR MASS IN PLACE...THE PRECIPITATION WILL BEGIN AS SNOW BY MID MORNING MONDAY AND CONTINUE INTO THE AFTERNOON...MIXING WITH AND POSSIBLY CHANGING TO RAIN DURING THE AFTERNOON. TEMPERATURES AT DAYBREAK WILL BE NEAR OR JUST BELOW FREEZING...RISING TO AROUND 40 DEGREES DURING THE AFTERNOON. SOME SLEET MAY MIX WITH THE SNOW IN THE LATE MORNING AND EARLY AFTERNOON. SNOW ACCUMULATIONS OF UP TO ONE INCH WILL BE POSSIBLE BEFORE THE PRECIPITATION MIXES WITH OR CHANGES TO RAIN DURING THE AFTERNOON. THE MOST LIKELY AREAS FOR SNOW ACCUMULATION WILL BE NORTH OF A LINE FROM CANTON...TO CUMMING...TO FORSYTH...TO HOMER. SOUTH OF THIS AREA...SNOW ACCUMULATIONS SHOULD BE LESS THAN ONE INCH. $$ GAZ025-030>035-041>045-060845- /O.EXT.KFFC.WS.A.0001.060206T1200Z-060206T2100Z/ JACKSON-POLK-PAULDING-COBB-NORTH FULTON-GWINNETT-BARROW-HARALSON- CARROLL-DOUGLAS-SOUTH FULTON-DEKALB- INCLUDING THE CITIES OF...MARIETTA...ATLANTA...LAWRENCEVILLE... CARROLLTON...DOUGLASVILLE...EAST POINT...DECATUR 732 PM EST SUN FEB 5 2006 ...WINTER STORM WATCH NOW IN EFFECT FROM 7 AM EST MONDAY THROUGH MONDAY AFTERNOON... THE WINTER STORM WATCH IS NOW IN EFFECT FROM 7 AM EST MONDAY THROUGH MONDAY AFTERNOON. A STRONG UPPER LEVEL DISTURBANCE WILL MOVE FROM THE MIDWEST TOWARD GEORGIA LATE TONIGHT AND MONDAY BRINGING PRECIPITATION TO THE REGION. WITH A CANADIAN AIR MASS IN PLACE...THE PRECIPITATION MAY BEGIN AS A MIXTURE OF SNOW...SLEET...OR RAIN AROUND OR SHORTLY AFTER DAYBREAK...CHANGING TO RAIN BY AFTERNOON. NEW MODEL GUIDANCE SUGGESTS THAT TEMPERATURES MAY BE SLIGHTLY WARMER THAN EARLIER INDICATED ACROSS THE WATCH AREA. IF THIS TREND CONTINUES...THE WATCH MAY BE DROPPED AFTER MIDNIGHT. ON THE OTHER HAND...IF NEW DATA SUGGESTS THAT TEMPERATURES WILL BE SLIGHTLY COOLER THAN CURRENTLY INDICATED...IT MAY BE NECESSARY TO UPGRADE THE WATCH AREA TO A WINTER WEATHER ADVISORY. RESIDENTS OF THIS AREA ARE URGED TO MONITOR THIS SITUATION CAREFULLY. STAY TUNED TO NOAA WEATHER RADIO OR YOUR LOCAL MEDIA OUTLETS FOR FURTHER STATEMENTS OR POSSIBLE WARNINGS OR ADVISORIES. A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT SNOW...SLEET...OR ICE ACCUMULATIONS THAT MAY IMPACT TRAVEL. CONTINUE TO MONITOR THE LATEST FORECASTS. $$ RAB
1 follow-up statement
000 WWUS42 KFFC 060722 WSWFFC URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE PEACHTREE CITY GA 222 AM EST MON FEB 6 2006 ...WINTER WEATHER EXPECTED ACROSS MUCH OF NORTH GEORGIA TODAY THROUGH THIS EVENING... .AN INTENSE UPPER LEVEL STORM SYSTEM WILL MOVE ACROSS THE DEEP SOUTH TODAY BRINGING WINTER PRECIPITATION TO MUCH OF NORTH GEORGIA. COLD DRY AIR WILL BE IN PLACE NEAR THE GROUND BEFORE THE PRECIPITATION BEGINS ALLOWING A MIXTURE OF SNOW...SLEET AND RAIN TO FALL. BY AFTERNOON...THE PRECIPITATION SHOULD CHANGE TO MOSTLY RAIN AND SLEET WITH SNOW LINGERING IN FAR NORTHEAST GEORGIA. THE PRECIPITATION WILL END BY LATE THIS EVENING. GAZ006>009-015-016-061530- /O.CAN.KFFC.SN.Y.0001.060206T1300Z-060207T0500Z/ /O.EXA.KFFC.WW.Y.0001.060206T1300Z-060207T0500Z/ FANNIN-GILMER-UNION-TOWNS-LUMPKIN-WHITE- INCLUDING THE CITIES OF...DAHLONEGA...CLEVELAND 222 AM EST MON FEB 6 2006 ...SNOW ADVISORY IS CANCELLED... ...WINTER WEATHER ADVISORY IN EFFECT FROM 8 AM THIS MORNING TO MIDNIGHT EST TONIGHT... THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A WINTER WEATHER ADVISORY...WHICH IS IN EFFECT FROM 8 AM THIS MORNING TO MIDNIGHT EST TONIGHT. SNOW IS EXPECTED TO BEGIN BY MID MORNING BUT COULD MIX WITH SLEET OR EVEN RAIN IN THE LOWER ELEVATIONS. LATER THIS AFTERNOON THE PRECIPITATION WILL CHANGE TO A MIXTURE OF SNOW...SLEET AND RAIN AND WILL PERSIST INTO THE EVENING BEFORE ENDING AROUND MIDNIGHT. SNOW AND SLEET MAY ACCUMULATE TO 1 TO 2 INCHES ACROSS NORTHEAST GEORGIA WITH LOCALLY HIGHER AMOUNTS IN THE MOUNTAINS. MANY ROADWAYS WILL BECOME SLICK AND HAZARDOUS. CONDITIONS WILL IMPROVE LATER THIS AFTERNOON BUT SLICK SPOTS WILL LIKELY CONTINUE ESPECIALLY ON BRIDGES AND OVERPASSES. A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...SLEET...OR FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$ GAZ025-031>035-041>045-060830- /O.CAN.KFFC.WS.A.0001.060206T1200Z-060206T2100Z/ JACKSON-PAULDING-COBB-NORTH FULTON-GWINNETT-BARROW-HARALSON- CARROLL-DOUGLAS-SOUTH FULTON-DEKALB- INCLUDING THE CITIES OF...MARIETTA...ATLANTA...LAWRENCEVILLE... CARROLLTON...DOUGLASVILLE...EAST POINT...DECATUR 222 AM EST MON FEB 6 2006 ...WINTER STORM WATCH IS CANCELLED... THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS CANCELLED THE WINTER STORM WATCH. PERIODS OF RAIN POSSIBLY MIXED WITH SLEET OR SNOW CAN BE EXPECTED THIS MORNING...CAUSING A FEW SLICK SPOTS ON BRIDGES AND OVERPASSES. TEMPERATURES ARE EXPECTED TO REMAIN ABOVE FREEZING THIS MORNING SO NO SIGNIFICANT TRAVEL PROBLEMS ARE EXPECTED. THE PRECIPITATION WILL CHANGE TO ALL RAIN BY AFTERNOON. $$ GAZ030-061530- /O.UPG.KFFC.WS.A.0001.060206T1200Z-060206T2100Z/ /O.EXA.KFFC.WW.Y.0001.060206T1300Z-060207T0500Z/ POLK- 222 AM EST MON FEB 6 2006 ...WINTER WEATHER ADVISORY IN EFFECT FROM 8 AM THIS MORNING TO MIDNIGHT EST TONIGHT... THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A WINTER WEATHER ADVISORY...WHICH IS IN EFFECT FROM 8 AM THIS MORNING TO MIDNIGHT EST TONIGHT. THE WINTER STORM WATCH IS NO LONGER IN EFFECT. SNOW AND SLEET POSSIBLY MIXED WITH RAIN WILL BEGIN SHORTLY AFTER SUNRISE. BY AFTERNOON...PRECIPITATION WILL CHANGE TO A MIXTURE OF SLEET AND RAIN BEFORE ENDING LATE THIS EVENING. SNOW AND SLEET MAY ACCUMULATE UP TO 1 INCH. MOST ROADWAYS WILL REMAIN WET BUT SLICK SPOTS ARE LIKELY ESPECIALLY ON BRIDGES AND OVERPASSES. A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...SLEET...OR FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$ GAZ001>005-011-012-019-020-061530- /O.EXT.KFFC.WW.Y.0001.060206T1300Z-060207T0500Z/ DADE-WALKER-CATOOSA-WHITFIELD-MURRAY-CHATTOOGA-GORDON-FLOYD- BARTOW- INCLUDING THE CITIES OF...CALHOUN...ROME...CARTERSVILLE 222 AM EST MON FEB 6 2006 ...WINTER WEATHER ADVISORY NOW IN EFFECT FROM 8 AM THIS MORNING TO MIDNIGHT EST TONIGHT... THE WINTER WEATHER ADVISORY IS NOW IN EFFECT FROM 8 AM THIS MORNING TO MIDNIGHT EST TONIGHT. SNOW WILL BEGIN AFTER SUNRISE BUT COULD MIX WITH SLEET OR EVEN RAIN IN THE LOWER ELEVATIONS. BY AFTERNOON...PRECIPITATION WILL CHANGE TO A MIXTURE OF SLEET AND RAIN WITH SOME SNOW POSSIBLE IN THE HIGHER ELEVATIONS BEFORE ENDING LATE THIS EVENING. SNOW AND SLEET MAY ACCUMULATE TO AROUND 1 INCH. MOST ROADWAYS WILL REMAIN WET BUT SLICK SPOTS ARE LIKELY ESPECIALLY ON BRIDGES AND OVERPASSES. A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW OR SLEET WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$ GAZ013-014-021>024-061530- /O.CON.KFFC.WW.Y.0001.060206T1300Z-060207T0500Z/ PICKENS-DAWSON-CHEROKEE-FORSYTH-HALL-BANKS- INCLUDING THE CITY OF...GAINESVILLE 222 AM EST MON FEB 6 2006 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 8 AM THIS MORNING TO MIDNIGHT EST TONIGHT... A WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 8 AM THIS MORNING TO MIDNIGHT EST TONIGHT. SNOW CAN BE EXPECTED BY MID MORNING ACROSS PARTS OF NORTHEAST GEORGIA BUT COULD MIX WITH SLEET OR EVEN RAIN IN THE LOWER ELEVATIONS. LATER THIS AFTERNOON...PRECIPITATION WILL CHANGE TO A MIXTURE OF SNOW...SLEET AND RAIN BEFORE ENDING LATE THIS EVENING. SNOW AND SLEET MAY ACCUMULATE TO AROUND 1 INCH. MOST ROADWAYS WILL REMAIN WET BUT SLICK SPOTS ARE LIKELY ESPECIALLY ON BRIDGES AND OVERPASSES. A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW OR SLEET WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$
What forecasters said that day
The local office's own words before this snow advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this snow advisory went out at Feb 5, 7:15 PM EST, 17 minutes earlier.
Area forecast discussion, Feb 5, 7:15 PM EST, 17 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE PEACHTREE CITY GA 715 PM EST SUN FEB 5 2006 .UPDATE... MANY UNCERTAINTIES EXIST CONCERNING POTENTIAL WINTER WX EVENT FOR MONDAY...INCLUDING TIMING...EXTENT OF FROZEN PRECIP...AND QPF AMOUNTS. FOR REASONS INDICATED IN THE SHORT TERM SECTION BELOW...HAVE OPTED TO NOT UPGRADE NE MOUNTAIN AREA TO WARNING AND BY THE SAME TOKEN HAVE OPTED NOT TO CANCEL WATCH. THE ONLY SIGNIFICANT CHANGES TO EXISTING ADVISORY/WATCH IS TO EXTEND THE ADVISORY TO MIDNIGHT FOR THE NE AND CHANGE THE WINTER WX ADVISORY IN THE NE MOUNTAINS TO A SNOW ADVISORY. WILL LET MIDNIGHT SHIFT DECIDE IF IT WANTS TO CANCEL WATCH AND UPGRADE SNOW ADVISORY TO A WARNING. HAVE ALSO DELAYED WATCH/ADVISORY START TIME TO 8 AM FOR EASTERN AREAS AS NEW MODEL RUNS SHOW NO PRECIP PAST DADE/FLOYD COUNTIES UNTIL AFT 12Z. .SHORT TERM...(TONIGHT THROUGH TUESDAY NIGHT) STRONG UPPER-LEVEL SHORT WAVE WILL MOVE SOUTHEAST INTO MEAN UPPER TROUGH. WITH COLD...YET MODIFIED CANADIAN AIR MASS IN PLACE...THIS CONTINUES TO CREATE CONCERN FOR WINTER PRECIPITATION. THE NEW MODEL RUNS SHOW THE ENTIRE SYSTEM TO BE A LITTLE SLOWER AND A LITTLE WARMER THAN EARLIER RUNS. CRITICAL SNOW/RAIN THICKNESS/850MB TEMPS NEAR RMG-ATL-AHN AT 12Z...CREEPING NE INTO JUST THE MOUNTAIN AREAS BY 18Z...THEN COMPLETELY OUT OF THE CWA DURING THE AFTERNOON...THEN BACK INTO THE NORTHERN MOST COUNTIES BY EVENING. 850MB 0 DEG C LINE NEAR THE TN/NC/GA BORDER BY EVENING. MY THINKING IS THAT THIS MAY TREND TOWARD MORE OF A RAIN EVENT FOR THE ATL AREA AND POINTS WEST...BUT POTENTIAL FOR SIGNIFICANT SNOW IN THE NE AREAS IS QUITE POSSIBLE. HOWEVER...ALL OF THE MODELS SUGGEST THAT PRECIP COULD CHANGE TO RAIN EVEN IN THE MOUNTAINS DURING THE AFTERNOON. HOPEFULLY THE 00Z RUN WILL CLARIFY THE SITUATION FURTHER. SYSTEM EXITS THE AREA AFTER 06Z TUE...WITH GOOD SUBSIDENCE IN PLACE TUE. TEMPERATURES WILL REMAIN WELL BELOW NORMAL THROUGH THE SHORT TERM. ONE OTHER CONCERN...WITH SATURATED GROUND IN PLACE...WILL BE THE RAINFALL FOR MON AFTERNOON/EVE. WILL NOT ISSUE ANY FLOOD WATCH AT THIS TIME AS EXPECT OVERALL QPF AMOUNT AROUND 0.50 INCH. .LONG TERM...(WEDNESDAY THROUGH SUNDAY) EASTERN U.S. TROUGH REMAINS IN PLACE THROUGH THE ENTIRE EXTENDED PERIOD. SEVERAL REINFORCING SHORT WAVES...ALBERTA CLIPPER TYPE SYSTEMS...WILL REINFORCE THE PATTERN AS THE LARGE UPPER TROUGH GRADUALLY BROADENS AND RETROGRADES. FURTHER SYSTEMS APPEAR TO BE STARVED FOR SIGNIFICANT MOISTURE...BUT ALL AREAS COLD ENOUGH FOR ANY PRECIP TO BE IN THE FORM OF SNOW. NEXT SIGNIFICANT DISTURBANCE PASSES ACROSS THE AREA THU MORNING...BUT MOISTURE IS VERY LIMITED. ONLY FLURRIES OR -SNSH EXPECTED WITH THIS AT THE CURRENT TIME. NEXT SHORT WAVE ON SAT...AGAIN WITH ONLY LIMITED MOISTURE TO WORK WITH. LATEST RUNS OF THE GFS SHOW A MORE SIGNIFICANT SYSTEM EARLY NEXT WEEK...BUT TOO FAR OUT TO WORRY ABOUT RIGHT NOW. PATTERN WILL KEEP TEMPERATURES BELOW NORMAL MOST OF THE WEEK...A BIG CHANGE FROM THIS WINTER UP TO NOW. FREEZING TEMPERATURES SHOULD ENCOMPASS THE ENTIRE CWA MANY NIGHTS THIS WEEK. && .AVIATION... HIGH CLOUDINESS WILL CONTINUE TO INCREASE FROM THE WEST THIS EVENING. EXPECT A MID LEVEL DECK (BKN060) TO DEVELOP TOWARD MORNING AS A SURFACE LOW AND A SERIES OF UPPER DISTURBANCES BEGIN TO PUSH OUT OF TEXAS. OTHERWISE...EXPECTING NO SIGNIFICANT WX...CIGS OR VSBYS RESTRICTIONS THRU TONIGHT. WEAK HIGH PRESSURE OVER THE NORTHEAST GULF REGION WILL RESULT IN GENERALLY LIGHT W-SW SURFACE WINDS TONIGHT. AS FOR MONDAY...A SURFACE LOW WILL PUSH INTO THE LOWER MS VALLEY AND SPREAD PRECIPITATION INTO CENTRAL GEORGIA BY 8-9 AM MONDAY MORNING. CIGS WILL PROBABLY LOWER INTO THE 3500 TO 5000 RANGE DURING THE MID MORNING HOURS...THEN MVFR RANGE DURING THE AFTERNOON WITH THE ONSET OF MODERATE PRECIP. COULD SEE A MIX OF SNOW AND RAIN AROUND THE KATL AIRPORT EARLY ON MONDAY AS TEMPS NEAR THE SURFACE DIP NEAR THE FREEZING MARK WITH EXTREMELY DRY DEWPOINTS IN-PLACE. HOWEVER...NOT EXPECTING ANY SIGNIFICANT ACCUMULATIONS OR ICE AT THIS TIME. && .FFC WATCHES/WARNINGS/ADVISORIES... WINTER WEATHER ADVISORY FROM 8 AM MONDAY TO MIDNIGHT EST MONDAY NIGHT FOR BANKS...CHEROKEE...DAWSON...FORSYTH...HALL...PICKENS. WINTER WEATHER ADVISORY FROM 6 AM TO 6 PM EST MONDAY FOR BARTOW...CATOOSA...CHATTOOGA...DADE...FLOYD...GORDON...MURRAY...WALKE R...WHITFIELD. SNOW ADVISORY FROM 8 AM MONDAY TO MIDNIGHT EST MONDAY NIGHT FOR FANNIN...GILMER...LUMPKIN...TOWNS...UNION...WHITE. WINTER STORM WATCH FROM 7 AM EST MONDAY THROUGH MONDAY AFTERNOON FOR BARROW...CARROLL...COBB...DEKALB...DOUGLAS...GWINNETT...HARALSON...JA CKSON...NORTH FULTON...PAULDING...POLK...SOUTH FULTON. WINTER STORM WATCH FROM MONDAY MORNING THROUGH MONDAY AFTERNOON FOR BARROW...CARROLL...COBB...DEKALB...DOUGLAS...GWINNETT...HARALSON... JACKSON...NORTH FULTON...PAULDING...POLK...SOUTH FULTON. && RAB/DD
Hazardous weather outlook, Feb 5, 6:15 PM EST, 1 hour 17 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE PEACHTREE CITY GA 615 PM EST SUN FEB 5 2006 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-061000- DADE-WALKER-CATOOSA-WHITFIELD-MURRAY-FANNIN-GILMER-UNION-TOWNS- CHATTOOGA-GORDON-PICKENS-DAWSON-LUMPKIN-WHITE-FLOYD-BARTOW- CHEROKEE-FORSYTH-HALL-BANKS-JACKSON-MADISON-POLK-PAULDING-COBB- NORTH FULTON-GWINNETT-BARROW-CLARKE-OCONEE-OGLETHORPE-WILKES- HARALSON-CARROLL-DOUGLAS-SOUTH FULTON-DEKALB-ROCKDALE-WALTON- NEWTON-MORGAN-GREENE-TALIAFERRO-HEARD-COWETA-FAYETTE-CLAYTON- SPALDING-HENRY-BUTTS-JASPER-PUTNAM-HANCOCK-WARREN-TROUP- MERIWETHER-PIKE-UPSON-LAMAR-MONROE-JONES-BALDWIN-WASHINGTON- GLASCOCK-JEFFERSON-HARRIS-TALBOT-TAYLOR-CRAWFORD-BIBB-TWIGGS- WILKINSON-JOHNSON-EMANUEL-MUSCOGEE-CHATTAHOOCHEE-MARION-SCHLEY- MACON-PEACH-HOUSTON-BLECKLEY-LAURENS-TREUTLEN-STEWART-WEBSTER- SUMTER-DOOLY-CRISP-PULASKI-WILCOX-DODGE-TELFAIR-WHEELER- MONTGOMERY-TOOMBS- 615 PM EST SUN FEB 5 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA. .DAY ONE...TONIGHT ...SNOW IS POSSIBLE ACROSS EXTREME NORTHWEST GEORGIA LATE TONIGHT... ...A WINTER WEATHER ADVISORY IS IN EFFECT FOR NORTH GEORGIA BEGINNING LATE TONIGHT AND CONTINUING THROUGH MONDAY... .SYNOPSIS... A LOW PRESSURE SYSTEM WILL MOVE INTO THE LOWER MISSISSIPPI VALLEY TONIGHT...INCREASING MOISTURE AND THE CHANCE FOR SNOW OVER NORTHWEST GEORGIA LATE TONIGHT. .PRIMARY HAZARDS... LIGHT SNOW COULD BEGIN TO FALL ACROSS EXTREME NORTHWEST GEORGIA LATE TONIGHT. LIGHT ACCUMULATIONS ARE POSSIBLE ON EXPOSED SURFACES... INCLUDING BRIDGES AND OVERPASSES AS TEMPERATURES TONIGHT FALL JUST BELOW THE FREEZING MARK ACROSS NORTH GEORGIA. THE LIGHT SNOW ACCUMULATIONS COULD RESULT IN A FEW SLICK SPOTS ACROSS NORTHWEST GEORGIA BRIDGES JUST BEFORE SUNRISE. .DISCUSSION... AN UPPER LEVEL DISTURBANCE WILL COMBINE WITH INCREASING GULF MOISTURE AND COLD TEMPERATURES IN THE LOW AND MID LEVELS TO BRING A THREAT OF SNOW TO AREAS ACROSS NORTHWEST GEORGIA LATE TONIGHT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. AN AREA OF LOW PRESSURE WILL MOVE EASTWARD ACROSS THE DEEP SOUTH ON MONDAY. AREAS OF PRECIPITATION WILL DEVELOP ACROSS GEORGIA BY EARLY MONDAY MORNING AND CONTINUE THROUGH MONDAY EVENING. A COLD AND DRY AIRMASS ACROSS NORTHERN GEORGIA WILL ALLOW THE PRECIPITATION TO FALL AS SNOW OR A MIX OF SNOW AND RAIN. ACCUMULATIONS OF ONE TO TWO INCHES OF SNOW ARE POSSIBLE ON EXPOSED SURFACES ACROSS NORTH GEORGIA...INCLUDING BRIDGES AND OVERPASSES. THE MAIN WINTERY THREAT IS GENERALLY ALONG AND NORTH OF A LINE FROM ROME...TO CANTON...TO GAINESVILLE. A WINTER WEATHER ADVISORY AND WINTER STORM WATCH IS IN EFFECT FOR AREAS OF NORTH GEORGIA FOR MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.